Heavy menstrual bleeding after ceasing Depo Prova?

I stopped using Depo Provera for birth control nine months ago. I had very light, to no periods while I used it, which was for about 3 years. My last shot was November 05...I am just now having my first cycle since then. The problem is, I have now been bleeding for 18 days straight and sometimes very heavily. Is there anything I can do to curtail the bleeding and get back to a more normal cycle?

2 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    I had the same problem, it lasted 3 months. The doctors said that it shouldn't be that heavy for awhile though. Mine turned out to be really light most of the time, but if it continues to be heavy, you should definitely see a doctor soon. You could become anemic. There wasn't much that you could do besides getting on another form of birth control. Good luck!

  • 1 decade ago

    My advice is to talk to your doctor and/or nurse today. If you are having lightheadedness or fatigue you need to be seen for possible anemia. Don't wait to get an appointment( could be several days down the road), talk to someone in your doctor's office today, so you'll get seen sooner.

    Source(s): OB/GYN nurse retired
Still have questions? Get your answers by asking now.